Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Blue spot on back. There for a while. What does this mean?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11348 Questions
I have a small blue spot the size of a mole on my back. It's there for a few weeks already, what can this mean?
Posted Tue, 22 May 2012 in Skin Cancer
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Presence of blue spot on the back is a harmless finding. These are skin tags or abnormal skin pigmentation spots which are benign in nature and remain like that for many years.
If you are too much concerned about its presence then you can get it removed either surgically or with the help of laser treatment but that is not necessary.
You only need to self monitor it for any change in shape, size, color, irregular margins, ulceration, pain, etc. If any of these changes do appear it means they need to be investigated and then removed under the guidance of your dermatologist.
So, please do keep a close watch on the moles on your body for change as such:

A- Asymmetry (irregular shape)
B- Change in the border of the mole (expanding in size or not)
C- Change in colour
D- Diameter (More than 6mm diameter is suspicious)
Removal of mole can be done either by surgical excision where local anaesthesia will be given by a thin needle surrounding the mole, which feels like a small pinch but the procedure of removal will be painless. After the procedure, dressing and antibiotics will be administered and after a week or two you should be fine. Also new methods like Laser removal can be done. Do discuss with the Cosmetic surgeon in this regard.

Avoid sun exposure as much as possible. Wear sun screen to reduce the harmful effect of UV rays on the skin which can aggravate the danger of mole turning malignant. Eat plenty of fresh fruits and XXXXXXX leafy vegetables to ensure good supply of vitamins and minerals for skin and antioxidant effect as well. Drink plenty of water.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor